MAUDE Adverse Event Report: STRYKER SPINE-US OVAL SHAVER SET 7-16MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.

STRYKER SPINE-US OVAL SHAVER SET 7-16MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Catalog Number IS3048REL
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 04/17/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the doctor was prepping the disc space with the 7mm oval shaver, shaver broke in the disc.Fragment was retrieved without adverse consequences.The next size up shaver was used.
 
Additional Manufacturer Narrative
Method: visual inspection; device history review; complaint history review; risk assessment; results: manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.The device was greater than 5 years old at the time of the event.Conclusion: based on the visual inspection and the device age, the most likely cause of the reported event was determined to be normal wear.
 
Event or Problem Description

Brand Name
OVAL SHAVER SET 7-16MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key6565077
Report Number3004024955-2017-00020
Device Sequence Number18972168
Product Code LXH
UDI-Device Identifier07613327142143
UDI-Public(01)07613327142143
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue NumberIS3048REL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2017
Initial Date Received by Manufacturer 04/17/2017
Supplement Date Received by Manufacturer04/17/2017
Initial Report FDA Received Date05/12/2017
Supplement Report FDA Received Date07/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1